Alert archive / Mississippi / Flash Flood Warnings in 2017
Flash Flood Warning 54, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2017, 9:03 AM CDT for Jones County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2017, 9:03 AM CDT (14:03 UTC)
- Expired
- Jun 6, 2017, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 14:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 10:00 AM CDT | FLASH FLOOD | 10 Ese Seminary, MS | CONTINUED FLASH FLOODING ACROSS SW JONES COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708
WGUS54 KJAN 061403
FFWJAN
MSC067-061700-
/O.NEW.KJAN.FF.W.0054.170606T1403Z-170606T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
903 AM CDT TUE JUN 6 2017
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Jones County in southeastern Mississippi...
* Until noon CDT
* At 859 AM CDT, emergency management reported flash flooding was
continuing due to heavy rain across the warned area. Up to 7
inches inches of rain have fallen, with an additional 2 to 3
inches of rain possible over the next few hours. Flash flooding is
already occurring.
* Some locations that will experience flooding include...
Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
Eastabuchie, Moselle, Ovett, Moss and Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3180 8940 3183 8894 3182 8894 3143 8895
3143 8940
$$
NF1 follow-up statement
424
WGUS74 KJAN 061626
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
1126 AM CDT TUE JUN 6 2017
MSC067-061700-
/O.CON.KJAN.FF.W.0054.000000T0000Z-170606T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jones MS-
1126 AM CDT TUE JUN 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR JONES
COUNTY...
At 1115 AM CDT, emergency management reported that flash flooding
was receding across the county, but water remains on several local
roads. Up to 7 inches of rain have fallen in the warned area.
Some locations that will experience flooding include...
Laurel, Ellisville, Sandersville, Mill Creek, Tuckers Crossing,
Eastabuchie, Moselle, Ovett, Moss and Soso.
Additional rainfall amounts of up to 1 inch are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots. Turn around,
don't drown when encountering flooded roads. Most flood deaths occur
in vehicles.
&&
LAT...LON 3180 8940 3183 8894 3182 8894 3143 8895
3143 8940
$$
NFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 6:31 AM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 6, 6:31 AM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 631 AM CDT Tue Jun 6 2017 .UPDATE... Updated for 12Z aviation discussion && .AVIATION... 12Z TAF discussion: The combination of low clouds, widespread to numerous showers, and scattered storms across the area through early this evening, will continue to result in flight categories varying from VFR to IFR categories. This is as a result of an upper level low pressure system shifting east northeast across the region, and a cold front slowly sinks south through the area late today and overnight tonight. At sites where convection is observed, frequent cloud to ground lightning is expected, and winds could potentially gust to around 26 knots or higher with the more intense storms. Heavy rainfall is expected as well. Winds will generally contain an easterly component through this afternoon between 3-8 knots. Behind the front, winds will gradually become northerly late. /19/ && .DISCUSSION... Today and Tonight...An upper-level low and associated trough, centered just offshore of South Central Louisiana via current satellite imagery, will continue to shift east northeast across the Deep South through the course of the period. This, in addition to continued deep moisture over the region and daytime heating, will result in another day of numerous showers and scattered storms developing across the forecast area. Otherwise, under cloudy skies, highs this afternoon will warm into the lower 80s. As has been the case the past several days, storms will remain below severe limits, but some gusty winds around 35 mph will be possible with the more intense storms. The potential for some localized flash flooding will also remain across a large portion of the CWA through early this evening. This will especially be possible in areas where convection is either slow-moving, training over the same locales, or moving over areas where soils have been saturated from heavy rainfall over the past few days. This "limited" potential will remain highlighted in today's HWO. Late this afternoon and overnight, both clouds and rain chances will begin decreasing from north to south across the forecast area. In the wake of the upper low pressure system and a cold front that'll eventually drag south through the forecast area, high pressure to our north will begin building south into the CWA. This will begin advecting a cooler drier airmass into the forecast area through the overnight hours. Other than some lingering clouds across the Pine Belt region as day breaks early Wednesday morning, lows will range in the low to upper 60s under mostly clear skies. /19/ Wednesday through next Monday...A major change in the weather pattern is expected for the ArkLaMiss as we go through mid/late week. Northerly low level flow will advect cooler and less humid air into the forecast area with precipitable water values dropping to near three standardized anomalies below normal for early June according to the NAEFS, while surface dewpoint temperatures fall into the mid/upper 50s. Temperatures will be five to as much as ten degrees below climatic normal, especially at night when lows could dip into the mid 50s over northern/eastern MS, but the lower humidity during the daytime will be the most noticeable difference. Going into the weekend, return flow is expected to gradually increase as surface high pressure shifts east of the area beneath a building mid/upper level ridge. The result will be a return to more typical early summer conditions with increased humidity, heat, and mainly diurnal convective precipitation, especially by Sunday and Monday. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 65 84 59 / 80 26 2 0 Meridian 82 65 84 57 / 78 32 3 0 Vicksburg 80 65 84 59 / 80 21 2 0 Hattiesburg 83 68 88 61 / 80 54 7 0 Natchez 80 67 82 59 / 81 30 3 0 Greenville 83 65 82 60 / 57 9 1 0 Greenwood 81 64 83 57 / 67 10 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 19
Hazardous weather outlook, Jun 6, 4:20 AM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 420 AM CDT Tue Jun 6 2017 ARZ074-075-MSZ018-019-025-026-034-062000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Washington- 420 AM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of southeast Arkansas, north central Mississippi, and northwest Mississippi. .DAY ONE...Today and Tonight... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. LAZ007>009-015-016-023>026-MSZ027>033-035>066-072>074-062000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Carroll-Montgomery-Webster- Clay-Lowndes-Choctaw-Oktibbeha-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 420 AM CDT Tue Jun 6 2017 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, northeast Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight... FLOODING THREAT...Limited TIMING...Today High rainfall rates over a short amount of time from heavy downpours, could result in localized flash flooding on roads, and in low lying and poor drainage areas through early this evening. This will especially be possible over areas where showers and storms repeatedly move across the same locations, and over areas where soils are already saturated from heavy rainfall that has occurred over the previous few days. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Wednesday through Monday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 19 && ...HAZARD LEGEND... *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Jun 6, 6:30 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
630 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 AM FLASH FLOOD ELLISVILLE 31.60N 89.20W
06/06/2017 JONES MS EMERGENCY MNGR
ADDITIONAL FLOODING OF STREETS REPORTS IN
ELLISVILLE BY JONES COUNTY EOC.
&&
ECLocal storm report, Jun 6, 6:39 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 AM HEAVY RAIN 10 NNW PETAL 31.47N 89.33W
06/06/2017 M6.32 INCH JONES MS AWOS
6.32 INCHES OF RAIN MEASURED SINCE ABOUT 200
AM CDT BY THE AWOS AT HATTIESBURG-LAUREL
AIRPORT (PIB)...JUST OVER FIVE INCHES OF
THAT FELL IN TWO HOURS.
&&
ECLocal storm report, Jun 6, 6:53 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 7 ESE SEMINARY 31.52N 89.39W
06/06/2017 JONES MS LAW ENFORCEMENT
JONES COUNTY EOC REPORTS WATER COVERING ROAD
AND CULVERT CAVED IN AT INTERSECTION OF
RIELS RD AND ARCHIE INGRAM RD.
&&
ECLocal storm report, Jun 6, 7:04 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
704 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FLASH FLOOD 8 ESE SEMINARY 31.51N 89.38W
06/06/2017 JONES MS EMERGENCY MNGR
JONES EOC REPORTS GUTHRIE CARTER RD (400
BLOCK) WASHED OUT.
&&
ECLocal storm report, Jun 6, 7:34 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
734 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD 8 SSW ELLISVILLE 31.50N 89.28W
06/06/2017 JONES MS EMERGENCY MNGR
JONES EOC REPORTS HOME FLOODED ON SELLERS RD
IN MOSELLE.
&&
ECLocal storm report, Jun 6, 8:26 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT TUE JUN 6 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 4 SSE BROOKHAVEN 31.54N 90.41W
06/06/2017 LINCOLN MS DEPT OF HIGHWAYS
MS 583 CLOSED BETWEEN HWY 84 AND HUTCHERSON
LANE DUE TO FLOODING.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:14 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jones | 3 hr |
| Jun 6, 5:56 AM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jun 6, 8:11 AM CDT | Flash Flood Warning | JAN | Forrest | 3 hr |
| Jun 6, 10:15 AM CDT | Flash Flood Warning | JAN | Attala | 3 hr |
| Jun 6, 11:05 AM CDT | Flash Flood Warning | JAN | Jones | 9 hr |
Nearby
Flash Flood Warnings in Mississippi, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.